Health Library Explorer
A B C D E F G H I J K L M N O P Q R S T U V W X Y Z A-Z Listings Contact Us
Nutrition & General Wellness
Translate

Health Tip: Are You Taking Opioids as Prescribed?

(HealthDay News) -- Opioids are powerful prescription pain medications, and great care must be taken to avoid possible overdose and addiction.

The American Academy of Family Physicians mentions these potential warning signs of opioid medication overdose:

  • Stumbling while walking.

  • Feeling dizzy.

  • Slurring your speech.

  • Feeling confused.

  • Slow breathing and heartbeat.

  • Blue nails or lips.

  • Pale or clammy skin.

  • Feeling excessively drowsy or having trouble staying alert.

  • Having trouble waking from sleep.

Online Medical Reviewer: Louise Akin, RN, BSN
Online Medical Reviewer: Daphne Pierce-Smith, RN, MSN, FNP, CCRC
Date Last Reviewed: 8/21/2013
Copyright ©2013 HealthDay. All rights reserved.
Powered By Krames StayWell
Copyright © Krames StayWell except where otherwise noted.
About Us
  • Follow Us On:
  • Facebook
  • Twitter
  • Health Hub
  • Pinterest
  • Google+
  • YouTube
  • RSS
  •  
  • Bookmark and Share
© Brigham and Women's Hospital | 75 Francis Street, Boston MA 02115 | 617-732-5500